Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 718, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 27, 2017, 5:00 PM CDT for Caddo County, Canadian County, Oklahoma. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2017, 5:00 PM CDT (22:00 UTC)
- Expired
- Jul 27, 2017, 5:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Caddo County, OK, Canadian County, OK
The radar
The Norman radar (KTLX), 105 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 5:06 PM CDT | TSTM WND DMG | Eakly, OK | 3 INCH TRE LIMBS DOWN. |
| Jul 27, 5:06 PM CDT | TSTM WND GST 70 | Eakly, OK | ESTIMATED 65-70 MPH GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 1644 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
529
WUUS54 KOUN 272200
SVROUN
OKC015-017-272245-
/O.NEW.KOUN.SV.W.0718.170727T2200Z-170727T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
500 PM CDT THU JUL 27 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Central Caddo County in southwestern Oklahoma...
Southwestern Canadian County in central Oklahoma...
* Until 545 PM CDT
* At 459 PM CDT, a severe thunderstorm was located near Lookeba, and
is nearly stationary. A second strong to severe storm was over
Eakly, moving slowly toward the east.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Hinton, Binger, Eakly, Gracemont, Lookeba, Fort Cobb Reservoir,
Alfalfa, Albert and Cedar Lake.
This includes Interstate 40 near mile marker 111.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Fort Cobb Reservoir, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3542 9862 3553 9819 3522 9810 3512 9862
TIME...MOT...LOC 2159Z 025DEG 1KT 3535 9832
HAIL...0.88IN
WIND...70MPH
$$
CMS3 follow-up statements
036
WWUS54 KOUN 272213
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
513 PM CDT THU JUL 27 2017
OKC015-017-272245-
/O.CON.KOUN.SV.W.0718.000000T0000Z-170727T2245Z/
Caddo OK-Canadian OK-
513 PM CDT THU JUL 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR CENTRAL CADDO AND SOUTHWESTERN CANADIAN COUNTIES...
At 511 PM CDT, a severe thunderstorm was located near Lookeba, and
is nearly stationary. A second severe storm was just east of Eakly,
moving slowly east. Tree damage and wind gusts estimated between 65
and 70 mph were reported in Eakly around 5 pm.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Hinton, Binger, Eakly, Gracemont, Lookeba, Fort Cobb Reservoir,
Alfalfa, Albert and Cedar Lake.
This includes Interstate 40 near mile marker 111.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Fort Cobb Reservoir, get away from the water and move
indoors or inside a vehicle. remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3542 9862 3553 9819 3522 9810 3512 9862
TIME...MOT...LOC 2211Z 025DEG 1KT 3535 9832
HAIL...0.88IN
WIND...70MPH
$$
CMS218
WWUS54 KOUN 272225
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
525 PM CDT THU JUL 27 2017
OKC015-017-272245-
/O.CON.KOUN.SV.W.0718.000000T0000Z-170727T2245Z/
Caddo OK-Canadian OK-
525 PM CDT THU JUL 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN CADDO AND SOUTHWESTERN CANADIAN COUNTIES...
At 524 PM CDT, a severe thunderstorm was located near Lookeba, and is
nearly stationary.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Hinton, Binger, Lookeba and Cedar Lake.
This includes Interstate 40 near mile marker 111.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3545 9850 3553 9819 3522 9810 3517 9837
TIME...MOT...LOC 2224Z 025DEG 1KT 3535 9832
HAIL...<.75IN
WIND...70MPH
$$
CMS883
WWUS54 KOUN 272247
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
547 PM CDT THU JUL 27 2017
OKC015-017-272256-
/O.EXP.KOUN.SV.W.0718.000000T0000Z-170727T2245Z/
Caddo OK-Canadian OK-
547 PM CDT THU JUL 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CADDO AND
SOUTHWESTERN CANADIAN COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been allowed to expire. A Severe
Thunderstorm Warning remains in effect for southeastern Canadian
County until 645 pm.
LAT...LON 3545 9850 3553 9819 3522 9810 3517 9837
TIME...MOT...LOC 2246Z 025DEG 1KT 3534 9832
$$
CMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:52 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 27, 3:52 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Norman OK
352 PM CDT Thu Jul 27 2017
.DISCUSSION...
A few showers have developed over the past hour in the vicinity
of a prefrontal trough/cold front in western and central Oklahoma.
With hot and somewhat dry conditions, strong outflow winds will
be possible with the stronger storms this afternoon. Convection
that develops in this area will likely weaken during the early
evening.
Additional storms are forming in the Oklahoma and Texas
panhandles in advance of a mid level trough axis/vort max. By this
evening, better mid level ascent may result in more organized
convection that will mainly impact the northern half of Oklahoma.
PWATs along and north of the surface boundary are very high
(1.8-2.1) so areas of locally heavy rainfall are possible.
The front will continue to push southward tonight into Friday and
is expected to stall across northern/central Texas. Drier air will
begin to filter into north central Oklahoma by late Friday, with
rather humid conditions remaining across the rest to the forecast
area. Will allow the Heat Advisory to expire this evening, but a
few areas in far southern Oklahoma and north Texas may have heat
index values near 105 Friday afternoon. Better rain chances Friday
night/early Saturday will be across southern/western Oklahoma and
north Texas.
Drier air will continue to push south and west on Saturday,
bringing much needed relief from rather hot and humid conditions.
Over the weekend, western Oklahoma will have the best opportunity
for rain/storms.
As the upper ridge shifts farther west late Sunday/Monday,
another disturbance may bring a better opportunity for rain and
thunderstorms.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 76 93 72 91 / 40 20 20 20
Hobart OK 76 96 73 93 / 40 30 30 30
Wichita Falls TX 78 101 75 95 / 20 20 30 20
Gage OK 72 84 69 91 / 40 50 40 30
Ponca City OK 75 90 67 88 / 30 10 10 0
Durant OK 79 98 74 92 / 20 20 30 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ024>032-039>043-
045>048-050>052.
TX...None.
&&Hazardous weather outlook, Jul 27, 11:43 AM CDT, 5 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1143 AM CDT Thu Jul 27 2017 OKZ004>048-050>052-TXZ083>090-281645- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1143 AM CDT Thu Jul 27 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Heat... Heat index values will rise to the 103 to 108 range this afternoon across portions of central and southern Oklahoma. A heat advisory is in effect for locations along and south of highway 412 and along and east of I-35. .Thunderstorms... Scattered showers and some thunderstorms will be possible through tonight across portions of the area. The strongest storms will be capable of gusty winds, along with brief heavy downpours, and frequent lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Thunderstorm chances will continue through early next week across portions of Oklahoma and western north Texas. Heavy rainfall and strong, gusty winds could be possible with some thunderstorms. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Kurtz
In the hours before
Special weather statement, Jul 27, 3:46 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 346 PM CDT THU JUL 27 2017 OKZ024-027-272115- Grady OK-Canadian OK- 346 PM CDT THU JUL 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Grady and southeastern Canadian Counties Until 415 PM CDT... AT 344 PM CDT, a strong thunderstorm was located 4 miles east of Union City, moving east at 10 MPH. HAZARDS INCLUDE... Wind gusts over 50 MPH... LAT...LON 3524 9767 3528 9795 3546 9795 3550 9767 TIME...MOT...LOC 2044Z 269DEG 10KT 3537 9787 ..speg.
Special weather statement, Jul 27, 4:28 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
428 PM CDT THU JUL 27 2017
OKZ022-023-272200-
Washita OK-Caddo OK-
428 PM CDT THU JUL 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR east central Washita and
northwestern Caddo Counties Until 500 PM CDT...
AT 426 PM CDT, a strong thunderstorm was located near Eakly, moving
east at 5 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Locations impacted include...
Eakly, Colony, Fort Cobb Reservoir, Alfalfa and Albert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3518 9864 3535 9872 3548 9852 3537 9837
3515 9837
TIME...MOT...LOC 2126Z 248DEG 5KT 3531 9857
CMSSpecial weather statement, Jul 27, 4:41 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
441 PM CDT THU JUL 27 2017
OKZ023-024-272215-
Canadian OK-Caddo OK-
441 PM CDT THU JUL 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Canadian and
northeastern Caddo Counties Until 515 PM CDT...
AT 437 PM CDT, a strong thunderstorm was located near Lookeba, moving
east at 5 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Locations impacted include...
Binger and Lookeba.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3522 9836 3539 9844 3548 9830 3539 9819
3527 9818
TIME...MOT...LOC 2137Z 248DEG 5KT 3535 9832
CMSSpecial weather statement, Jul 27, 4:53 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
453 PM CDT THU JUL 27 2017
OKZ022-034-035-272230-
Kiowa OK-Washita OK-Greer OK-
453 PM CDT THU JUL 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kiowa...southwestern
Washita and northeastern Greer Counties Until 530 PM CDT...
AT 450 PM CDT, a strong thunderstorm was located 6 miles north of
Lone Wolf, moving east at 5 MPH. Additional storms were along a line
from Cloud Chief to near Granite.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Locations impacted include...
Hobart, Cordell, Granite, Sentinel, Mountain View, Lone Wolf, Gotebo,
Rocky and Altus-Lugert Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3512 9940 3512 9936 3514 9936 3533 9893
3510 9872 3488 9940 3507 9951
TIME...MOT...LOC 2150Z 248DEG 5KT 3508 9925
CMSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 3:46 PM CDT | Special Weather Statement | OUN | Canadian | 29 min |
| Jul 27, 4:28 PM CDT | Special Weather Statement | OUN | Caddo | 32 min |
| Jul 27, 4:35 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Washita | 25 min |
| Jul 27, 4:41 PM CDT | Special Weather Statement | OUN | Caddo | 34 min |
| Jul 27, 4:53 PM CDT | Special Weather Statement | OUN | Washita | 37 min |
| Jul 27, 5:16 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 44 min |
| Jul 27, 5:28 PM CDT | Special Weather Statement | OUN | Kay | 62 min |
| Jul 27, 5:34 PM CDT | Special Weather Statement | OUN | Canadian | 41 min |
| Jul 27, 5:40 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 52 min |
| Jul 27, 5:44 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 46 min |
| Jul 27, 5:55 PM CDT | Special Weather Statement | OUN | Oklahoma | 35 min |
| Jul 27, 5:59 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 46 min |
| Jul 27, 6:02 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 58 min |
| Jul 27, 6:03 PM CDT | Special Weather Statement | OUN | Greer | 27 min |
| Jul 27, 6:19 PM CDT | Special Weather Statement | OUN | Canadian | 41 min |
| Jul 27, 6:27 PM CDT | Special Weather Statement | OUN | Oklahoma | 48 min |
| Jul 27, 6:32 PM CDT | Special Weather Statement | OUN | Beckham | 28 min |
| Jul 27, 6:39 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 36 min |
| Jul 27, 6:40 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 33 min |
| Jul 27, 6:53 PM CDT | Special Weather Statement | OUN | Canadian | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.